Uterine Wall Thickening & rapidly growing ovarian cyst
I am taking tamoxifen (since June 2008) for breast cancer treatment (after lumpectomy & radiation). I am considered menopausal - have not had a cycle since March 2008 (I am 50 years old). I had some light vaginal bleeding in Feb 2009 and was given a transvaginal ultrasound in early March, 2009, which revealed several fibroids, slight thickening of the unterine wall, several ovarian cysts. One of the cysts is a complex one that measured about 3cm in diameter in early March. It was recommended that I have an endometrial biopsy, which was attempted but results were inconclusive - the dr. had a difficult time getting a good sample because of a uterine ablation procedure I had done about 4-5 years ago to help with heavy bleeding/clotting. I just had a repeat ultrasound and the uterine wall is showing more thickening, and the ovarian cyst of concern has grown from 3 to 4.5 cm in 7 weeks. I am being referred to a gynocological oncologist even though I haven't been diagnosed with cancer. Is it probable that I am facing another cancer given this information?
I completely understand your fear. I am not menopausal but I had an ablation this past December due to excessive bleeding. I went to my gyno bc of pelvic pain and pain during intercourse and also a milky discharge. She ordered a transvaginal ultrasound after she did the pelvic exam. The ultrasound showed that my uterus linning is thick and irregular. There was no mention of fibroids or polyps or cysts. A pelvic MRI is now being ordered. I do know that tamoxifen increases the risk of endometrial cancer. I truly hope that is not the case. I think seeing a gynecological oncologist is a good move as a preventitve measure. My dad's mom and sister all have breast or ovarian cancer and my mom has colorectal cancer so, like you, I'm very nervous about the possibility of it being cancer. (I had cancer as a baby as well). Good luck and I hope everything turns out well for you.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.